Delaware, 2014

Flood in Delaware, February 5, 2014

February 5, 2014 · NWS PHI · 1 event in 1 county or zone

The combination of melting snow and then sleet and rain caused minor flooding along the Christina River. Precipitation started briefly as sleet and then changed to rain on the 5th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of melting snow and then sleet and rain caused minor flooding along the Christina River. Precipitation started briefly as sleet and then changed to rain on the 5th. The rain ended during the afternoon. Event precipitation totals averaged 1.0 to 1.5 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 5, 11:08 AM EST, 34 minutes earlier.

Area forecast discussion, Feb 5, 11:08 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1108 AM EST WED FEB 5 2014

.SYNOPSIS...
LOW PRESSURE LOCATED WELL OFF THE NEW JERSEY COAST LATE THIS
MORNING WILL CONTINUE TO MOVE TO THE NORTHEAST AND OUT TO SEA.
HIGH PRESSURE WILL THEN BUILD BACK ACROSS THE AREA. THIS HIGH
PRESSURE WILL REMAIN INTO THE EARLY PART OF THE WEEKEND. ANOTHER
STORM SYSTEM WILL AFFECT THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE WAS CENTERED WELL OFF THE NEW JERSEY COAST AROUND
1100 AM. IT WILL CONTINUE TO MOVE NORTHEASTWARD AND OUT TO SEA.

THE PRECIPITATION WAS BECOMING MORE SHOWERY LATE THIS MORNING AND
THAT TREND SHOULD CONTINUE. MEASURABLE PRECIPITATION IS FORECAST
TO COME TO AN END EARLY THIS AFTERNOON IN MUCH OF OUR REGION, WITH
PERHAPS SOME DRIZZLE LINGERING THROUGH THE AFTERNOON. PATCHY
FREEZING DRIZZLE IS POSSIBLE IN OUR NORTHERN COUNTIES.

MOST OF THE ACCUMULATING SNOW AND ICE THAT IS EXPECTED WITH THIS
SYSTEM HAD ALREADY OCCURRED BY 1100 AM. ADDITIONAL LIGHT
ACCUMULATIONS OF ICE ARE ANTICIPATED FROM EASTERN PENNSYLVANIA
INTO NORTHERN NEW JERSEY. HOWEVER, THE PROBLEMS ASSOCIATED WITH
THE ICE INCLUDING HAZARDOUS TRAVEL, FALLING TREES AND TREE LIMBS,
AND POWER OUTAGES WILL CONTINUE FOR A WHILE. AS A RESULT, THE
WINTER STORM WARNING REMAINS IN EFFECT FOR AREAS TO THE NORTHWEST
OF INTERSTATE 95.

TEMPERATURES ARE FORECAST TO RISE SLIGHTLY THROUGH THE BALANCE OF
THE DAY ACROSS THE NORTHERN HALF OF OUR FORECAST AREA.
TEMPERATURES ARE EXPECTED TO RISE INTO THE LOWER 40S ACROSS THE
SOUTH WITH THE LOSS OF THE NORTH TO NORTHEAST WIND. THE WIND
DIRECTION SHOULD SETTLE INTO THE WEST AND NORTHWEST DURING THE
COURSE OF THE AFTERNOON AS THE LOW CONTINUES TO PULL AWAY FROM OUR
REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
STILL ANOTHER SHOT OF PVA TO MOVE THROUGH NORTH THIS EVENING AND
WE KEPT THE CHANCE OF SNOW SHOWERS. WINDS THIS EVENING, TONIGHT
WILL INCREASE AS THE SECONDARY, OFFSHORE LOW INTENSIFIES. THIS
COULD THEN BE A PROBLEM IF ICE REMAINS ON ANY TREES OR WIRES. MIN
TEMPS WILL DROP BELOW FREEZING THROUGHOUT THE AREA AND FREEZE ANY
UNTREATED STANDING WATER OR SLUSH.

THEN A QUIET, BUT COLD DAY FOR THURSDAY AS CANADIAN HIGH PRESSURE
EASES EASTWARD. FORECAST SOUNDINGS LOOK RELATIVELY DRY, SO SKIES
SHOULD BE MOSTLY SUNNY. STAT GUIDANCE LOOKS TOO CLOUDY BASED ON
THE FCST SOUNDINGS. TEMPERATURES THOUGH WILL STRUGGLE TO GET ABOVE
FREEZING, EVEN ALONG THE COASTAL PLAIN.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WITH THE ONGOING TREACHEROUS WEATHER IN THE NEAR TERM DID NOT
TOUCH THE LONG TERM GRIDS THIS MORNING.

PREVIOUSLY...
AS ALREADY WELL ADVERTISED...ANOTHER WINTRY WEATHER SYSTEM WILL
AFFECT THE AREA OVER THE WEEKEND. TODAY'S GFS AND EC MODELS DEPICT
TWO SEPARATE BATCHES OF ENERGY EMERGING FROM THE W/CENTRAL US
TROUGH. SINCE THE BATCHES OF ENERGY ARE SEPARATE...THIS KEEPS THE
SYSTEM FROM BECOMING A BLOCKBUSTER STORM (AS SOME OF YESTERDAYS
MODEL RUNS WERE HINTING AT). THE FIRST AREA OF LOW PRESSURE WILL
MOVE SOUTH OF THE AREA SATURDAY NGT BRINGING AN ACCUMULATING SNOW
TO (MOSTLY) THE SRN HALF OF THE CWA. A BREAK IN THE WEATHER
ACTIONS IS EXPECTED FOR SUNDAY, THEN A SECOND UPPER TROUGH/WEAK
LOW PRESSURE SYSTEM APPROACHES FOR SUNDAY NIGHT INTO EARLY MONDAY.
THIS COULD BE A RAINS/SNOW MIXTURE...ENDING AS SOME STEADY SNOW
EARLY MON MORNING. AREAS TO THE NORTH MAY HAVE MOSTLY SNOW...WHILE
MOSTLY RAIN OVER THE DELMARVA AND SRN NJ. AT THIS POINT...THERE IS
STILL ENOUGH UNCERTAINTY TO KEEP THE POPS/WX FOR THE WEEKEND ON
THE CONTINUITY 'RAILS' AND KEEP HI CHC/LOW LIKELY POPS FROM SAT
NIGHT THRU EARLY MONDAY MORNING. IF THE TWO SYSTEMS DO AGAIN
MERGE...THE POSSIBILITY FOR A STRONGER STORM COULD STILL
EVOLVE...SO WE ARE STILL ADVISING PARTNERS TO BE PREPARED FOR
ACCUMULATING SNOW THIS WEEKEND. WORDING IN THE HWO FOR THE
AFTERNOON WILL CARRY ON AS BEFORE.

MORE HIGH PRESSURE WILL ARRIVE NEXT MONDAY AND LAST INTO THE
MIDDLE OF THE WEEK. GENERALLY DRY WEATHER WITH BELOW NORMAL
TEMPERATURES EXPECTED.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

INTO MID AFTERNOON...IFR AND LOW MVFR CONDITIONS SHOULD PREVAIL
AS THE RAIN CONTINUES TO TAPER TO RAIN SHOWERS. TEMPERATURES WILL
REMAIN NEAR FREEZING AT KABE. THE EAST TO NORTHEAST WIND IS
FORECAST TO BECOME VARIABLE AROUND 5 KNOTS.

LATE THIS AFTERNOON - TONIGHT...A GRADUAL LIFTING OF THE CIGS AND
VSBYS AS THE RAIN SHOWERS COME TO AN END. THE COASTAL LOW WILL
MOVE FURTHER NORTHEAST AND WE TURN THE WINDS MORE TOWARDS THE
WEST. THIS WILL HELP TO DRY OUT THE LOW-LEVELS AND WE SHOULD
RETURN TO VFR THIS EVENING FROM WEST TO EAST. WINDS WILL INCREASE
AND GUST UPWARDS OF 25 KNOTS LATE TONIGHT.

OUTLOOK...
THURSDAY THRU LATE FRI NIGHT...MOSTLY VFR EXPECTED. SAT MORNING
THRU SUN...MOSTLY MVFR/IFR LOW CLOUDS SNOW/RAIN.

&&

.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR OCEAN ZONES NOW THROUGH
TOMORROW MORNING, MOSTLY FOR SEAS AT THIS POINT, BUT WE COULD SEE
SOME SCA GUSTS LATER TODAY AND TONIGHT BEFORE TAPERING OFF. ADDED
THE DELAWARE BAY FOR GUSTS LATE TONIGHT AS THE FUNNELING OF WEST-
NORTHWEST WINDS SHOULD HELP ACHIEVE SCA GUSTS. UN-SURE OF HOW LONG
PAST TONIGHT THE WINDS AND SEAS WILL REMAIN ABOVE SCA CRITERIA AS
THE COASTAL LOW PROVIDING THE HIGHER SEAS AND GUSTS QUICKLY MOVES
OFF TOWARDS THE NORTHEAST LATER THIS EVENING. WE SHOULD RETURN TO
SUB-SCA CONDITIONS BY TOMORROW AFTERNOON AT THE LATEST.

OUTLOOK...
THU THRU SAT NIGHT...SUB-SCA CONDITIONS EXPECTED. SUN MORNING
THRU TUE MORNING...A PROLONGED PERIOD OF SCA CONDITIONS. GALES
POSSIBLE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR PAZ054-
     055.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     PAZ060>062-101>106.
NJ...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NJZ001-
     007-008.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NJZ009-
     010.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
     THURSDAY FOR ANZ430-431.

&&

SYNOPSIS...O'HARA
NEAR TERM...IOVINO
SHORT TERM...JOHNSON
LONG TERM...O'HARA
AVIATION...HEAVENER/JOHNSON/O'HARA
MARINE...HEAVENER/JOHNSON/O'HARA
Hazardous weather outlook, Feb 5, 11:00 AM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 AM EST WED FEB 5 2014

NJZ001-007-008-PAZ054-055-061600-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
1100 AM EST WED FEB 5 2014

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE
POTENTIAL FOR SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ060>062-101>106-061600-
HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1100 AM EST WED FEB 5 2014

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE
POTENTIAL FOR SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-015-NJZ012>020-025>027-PAZ070-071-061600-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
1100 AM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE
POTENTIAL FOR SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ019-020-NJZ021>024-061600-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
1100 AM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE
POTENTIAL FOR SIGNIFICANT SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1100 AM EST WED FEB 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A COASTAL STORM MAY AFFECT THE AREA SUNDAY INTO MONDAY WITH THE
POTENTIAL FOR GALE FORCE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 5, 10:22 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     FREEZING RAIN    SOUTH PLAINFIELD        40.58N  74.42W
02/05/2014  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            MAJOR TREE BRANCHES DOWN EVERYWHERE

&&

EVENT NUMBER PHI1400065

STAFF
Local storm report, Feb 5, 10:24 AM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1024 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     FREEZING RAIN    DELRAN TWP              40.01N  74.95W
02/05/2014  M0.15 INCH       BURLINGTON         NJ   NWS EMPLOYEE

            SMALL TREE LIMBS BREAKING

&&

EVENT NUMBER PHI1400066

STAFF
Local storm report, Feb 5, 10:25 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1025 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 AM     FREEZING RAIN    HOPEWELL                40.39N  74.76W
02/05/2014  M0.30 INCH       MERCER             NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400067

STAFF
Local storm report, Feb 5, 10:34 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1034 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     FREEZING RAIN    FLORENCE                40.12N  74.81W
02/05/2014  M0.40 INCH       BURLINGTON         NJ   PUBLIC

&&

EVENT NUMBER PHI1400071

STAFF
Special weather statement, Feb 5, 10:55 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1055 AM EST WED FEB 5 2014

NJZ001-007>009-PAZ054-055-061-062-051800-
SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...JIM THORPE...STROUDSBURG...ALLENTOWN...BETHLEHEM...
EASTON
1055 AM EST WED FEB 5 2014

PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CONTINUE THROUGH
LATE THIS MORNING INTO EARLY THIS AFTERNOON. SLEET MAY ALSO MIX
WITH THE FREEZING RAIN AT TIMES.

DUE TO THE FREEZING RAIN AND SLEET, BE PREPARED FOR SLIPPERY ROADS.
USE EXTRA CAUTION WHILE DRIVING AND ALLOW YOURSELF EXTRA TIME TO
REACH YOUR DESTINATION. BE ALERT FOR FALLEN TREES AND LIMBS, AS
WELL AS POWER LINES THAT ICE MAY HAVE TAKEN DOWN.

NJZ010-012-015-PAZ060-070-071-101>106-051800-
SOMERSET-MIDDLESEX-MERCER-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
INCLUDING THE CITIES OF...SOMERVILLE...NEW BRUNSWICK...TRENTON...
READING...MEDIA...PHILADELPHIA...HONEY BROOK...OXFORD...
WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...
NORRISTOWN...LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...
DOYLESTOWN
1055 AM EST WED FEB 5 2014

PERIODS OF RAIN WILL CONTINUE ACROSS THE AREA THROUGH LATE THIS
MORNING INTO EARLY THIS AFTERNOON AS TEMPERATURES RISE ABOVE
FREEZING. SLEET OR POCKETS OF FREEZING RAIN MAY PERIODICALLY
OCCUR THIS MORNING AS TEMPERATURES FLUCTUATE AROUND FREEZING,
HOWEVER, AS TEMPERATURES RISE AND REMAIN ABOVE FREEZING, MOSTLY
RAIN SHOULD OCCUR.

BE PREPARED FOR SLIPPERY ROADS AS WELL AS PONDING ON ROADWAYS AND
POOR DRAINAGE AREAS. USE EXTRA CAUTION WHILE DRIVING AND ALLOW
YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. BE ALERT FOR
FALLEN TREES AND LIMBS, AS WELL AS POWER LINES THAT ICE MAY HAVE
TAKEN DOWN.

DEZ001-MDZ008-NJZ013-014-016>027-051800-
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
1055 AM EST WED FEB 5 2014

PERIODS OF LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL ACROSS THE
AREA THROUGH LATE THIS MORNING INTO EARLY THIS AFTERNOON.

BE PREPARED FOR PONDING ON ROADWAYS AND POOR DRAINAGE AREAS, AS
WELL AS SLIPPERY ROADS. USE EXTRA CAUTION WHILE DRIVING AND ALLOW
YOURSELF EXTRA TIME TO REACH YOUR DESTINATION. BE ALERT FOR FALLEN
TREES AND LIMBS, AS WELL AS POWER LINES THAT ICE MAY HAVE TAKEN
DOWN.

ROBERTSON
Local storm report, Feb 5, 10:57 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1057 AM EST WED FEB 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 AM     FREEZING RAIN    UWCHLAN TWP             40.05N  75.65W
02/05/2014  E0.12 INCH       CHESTER            PA   TRAINED SPOTTER

            EVERYTHING IS COATED.

0249 AM     FREEZING RAIN    CEDARVILLE              40.23N  75.67W
02/05/2014  M0.15 INCH       CHESTER            PA   TRAINED SPOTTER

            TRANSFORMERS ARE BLOWING OUT.

0327 AM     FREEZING RAIN    GLASSBORO               39.70N  75.11W
02/05/2014  M0.12 INCH       GLOUCESTER         NJ   TRAINED SPOTTER

0353 AM     FREEZING RAIN    POTTSTOWN AIRPORT       40.24N  75.56W
02/05/2014  M0.28 INCH       MONTGOMERY         PA   ASOS

0359 AM     FREEZING RAIN    TRENTON AIRPORT         40.28N  74.81W
02/05/2014  M0.33 INCH       MERCER             NJ   ASOS

0407 AM     FREEZING RAIN    NORTHEAST PHILADELPHIA  40.09N  75.02W
02/05/2014  M0.33 INCH       PHILADELPHIA       PA   ASOS

            AIRPORT

0409 AM     FREEZING RAIN    WASHINGTON TWP          39.75N  75.07W
02/05/2014  E0.25 INCH       GLOUCESTER         NJ   PUBLIC

            TRANSFORMERS POPPING. ESTIMATE BASED ON POWER OUTAGES
            OCCURRING. THREE THOUSAND FIVE HUNDRED ACE CUSTOMERS
            WITHOUT POWER.

0430 AM     FREEZING RAIN    NORRISTOWN              40.12N  75.34W
02/05/2014  E0.25 INCH       MONTGOMERY         PA   BROADCAST MEDIA

            DOWNED TREE SUSPENDED SEPTA SERVICE.

0445 AM     FREEZING RAIN    CROYDON                 40.09N  74.90W
02/05/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

            POWER OUTAGES ARE STARTING.

0502 AM     FREEZING RAIN    CONSHOHOCKEN            40.08N  75.29W
02/05/2014  E0.25 INCH       MONTGOMERY         PA   BROADCAST MEDIA

            SCHULYKILL EXPRESSWAY CLOSED BECAUSE OF DOWNED TREES.

0534 AM     FREEZING RAIN    MARTINS CREEK           40.78N  75.19W
02/05/2014  M0.00 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0637 AM     FREEZING RAIN    GALENA                  39.34N  75.88W
02/05/2014  M0.05 INCH       KENT               MD   TRAINED SPOTTER

0638 AM     FREEZING RAIN    MARTINS CREEK           40.78N  75.19W
02/05/2014  M0.10 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

            SLEET AND FREEZING RAIN AT 630 AM.

0642 AM     FREEZING RAIN    EWING                   40.27N  74.80W
02/05/2014  M0.20 INCH       MERCER             NJ   TRAINED SPOTTER

            SLEET ACCUMULATION

0643 AM     FREEZING RAIN    DREXEL HILL             39.95N  75.30W
02/05/2014  M0.20 INCH       DELAWARE           PA   TRAINED SPOTTER

            NUMEROUS DOWNED WIRES IN THE TOWNSHIP.

0709 AM     FREEZING RAIN    FLORENCE                40.12N  74.81W
02/05/2014  M0.40 INCH       BURLINGTON         NJ   PUBLIC

0719 AM     FREEZING RAIN    CLINTON                 40.64N  74.91W
02/05/2014  M0.30 INCH       HUNTERDON          NJ   TRAINED SPOTTER

0725 AM     FREEZING RAIN    HUFFS CHURCH            40.45N  75.62W
02/05/2014  M0.25 INCH       BERKS              PA   PUBLIC

0753 AM     FREEZING RAIN    RISING SUN              39.70N  76.06W
02/05/2014  M0.25 INCH       CECIL              MD   SOCIAL MEDIA

0757 AM     FREEZING RAIN    CLINTON                 40.64N  74.91W
02/05/2014  M0.25 INCH       HUNTERDON          NJ   SOCIAL MEDIA

0758 AM     FREEZING RAIN    PRINCETON               40.35N  74.66W
02/05/2014  M0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0810 AM     FREEZING RAIN    GILBERTSVILLE           40.32N  75.61W
02/05/2014  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

0821 AM     FREEZING RAIN    MOUNT HOLLY WFO         40.01N  74.82W
02/05/2014  M0.00 INCH       BURLINGTON         NJ   NWS OFFICE

0829 AM     FREEZING RAIN    WOODBRIDGE TWP          40.57N  74.30W
02/05/2014  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

0830 AM     FREEZING RAIN    WYNNEWOOD               40.00N  75.27W
02/05/2014  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

0844 AM     FREEZING RAIN    FORKS TWP               40.73N  75.22W
02/05/2014  M0.10 INCH       NORTHAMPTON        PA   PUBLIC

0848 AM     FREEZING RAIN    S BUSHKILL TWP          40.79N  75.34W
02/05/2014  M0.28 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0854 AM     FREEZING RAIN    EXTON                   40.03N  75.63W
02/05/2014  M0.25 INCH       CHESTER            PA   TRAINED SPOTTER

0855 AM     FREEZING RAIN    HIGHTSTOWN              40.27N  74.53W
02/05/2014  E0.25 INCH       MERCER             NJ   SOCIAL MEDIA

0855 AM     FREEZING RAIN    NE FORKS TWP            40.73N  75.22W
02/05/2014  M0.20 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

0905 AM     FREEZING RAIN    BROOKHAVEN              39.87N  75.39W
02/05/2014  M0.20 INCH       DELAWARE           PA   SOCIAL MEDIA

0905 AM     FREEZING RAIN    ARDMORE                 40.01N  75.29W
02/05/2014  M0.20 INCH       MONTGOMERY         PA   SOCIAL MEDIA

0925 AM     FREEZING RAIN    BUDD LAKE               40.87N  74.74W
02/05/2014  M0.25 INCH       MORRIS             NJ   SOCIAL MEDIA

0937 AM     FREEZING RAIN    WAYNE                   40.04N  75.39W
02/05/2014  M0.50 INCH       DELAWARE           PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN

0953 AM     FREEZING RAIN    SOUTH PLAINFIELD        40.58N  74.42W
02/05/2014  M0.25 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

            MAJOR TREE BRANCHES DOWN EVERYWHERE

0954 AM     FREEZING RAIN    ROCKAWAY                40.90N  74.51W
02/05/2014  M0.40 INCH       MORRIS             NJ   TRAINED SPOTTER

1011 AM     FREEZING RAIN    DELRAN TWP              40.01N  74.95W
02/05/2014  M0.15 INCH       BURLINGTON         NJ   NWS EMPLOYEE

            SMALL TREE LIMBS BREAKING

1014 AM     FREEZING RAIN    WYNNEWOOD               40.00N  75.27W
02/05/2014  M0.25 INCH       MONTGOMERY         PA   TRAINED SPOTTER

1014 AM     FREEZING RAIN    HOPEWELL                40.39N  74.76W
02/05/2014  M0.30 INCH       MERCER             NJ   TRAINED SPOTTER

1015 AM     FREEZING RAIN    MONROE TWP              40.32N  74.43W
02/05/2014  M0.25 INCH       MIDDLESEX          NJ   NWS EMPLOYEE

1016 AM     FREEZING RAIN    BRIDGEWATER TWP         40.60N  74.62W
02/05/2014  M0.30 INCH       SOMERSET           NJ   TRAINED SPOTTER

1019 AM     FREEZING RAIN    MARTINS CREEK           40.78N  75.19W
02/05/2014  M0.20 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

1020 AM     FREEZING RAIN    FORKS TWP               40.73N  75.22W
02/05/2014  M0.10 INCH       NORTHAMPTON        PA   TRAINED SPOTTER

1023 AM     FREEZING RAIN    METUCHEN                40.54N  74.36W
02/05/2014  M0.50 INCH       MIDDLESEX          NJ   TRAINED SPOTTER

1026 AM     FREEZING RAIN    GRATERFORD              40.23N  75.45W
02/05/2014  M0.30 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL BRANCHES DOWN

1027 AM     FREEZING RAIN    ROYERSFORD              40.19N  75.54W
02/05/2014  M0.40 INCH       MONTGOMERY         PA   TRAINED SPOTTER

1035 AM     FREEZING RAIN    EAGLEVILLE              40.16N  75.41W
02/05/2014  E0.30 INCH       MONTGOMERY         PA   TRAINED SPOTTER

            TREES DOWN

1039 AM     FREEZING RAIN    UPPER DARBY             39.93N  75.27W
02/05/2014  E0.30 INCH       DELAWARE           PA   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN DUE TO ICE.

1047 AM     FREEZING RAIN    WILLINGBORO             40.03N  74.87W
02/05/2014  E0.10 INCH       BURLINGTON         NJ   BROADCAST MEDIA

            TREES DOWN DUE TO ICE

&&

EVENT NUMBER PHI1400023 PHI1400024 PHI1400033 PHI1400025 PHI1400026
PHI1400027 PHI1400028 PHI1400029 PHI1400030 PHI1400031 PHI1400032
PHI1400034 PHI1400035 PHI1400036 PHI1400037 PHI1400071 PHI1400038
PHI1400047 PHI1400041 PHI1400046 PHI1400045 PHI1400042 PHI1400043
PHI1400050 PHI1400051 PHI1400048 PHI1400049 PHI1400053 PHI1400054
PHI1400055 PHI1400056 PHI1400057 PHI1400058 PHI1400052 PHI1400065
PHI1400059 PHI1400066 PHI1400060 PHI1400067 PHI1400061 PHI1400062
PHI1400063 PHI1400064 PHI1400068 PHI1400069 PHI1400070 PHI1400072
PHI1400073 PHI1400074

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
February 5, 11:42 AM EST to 2:01 PM EST
Where
New Castle County, Coochs Bridge to 0.67 mi ENE of Coochs Bridge
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
39.630, -75.730

Minor flooding occurred along the Christina River during the daytime on the 5th. The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 1142 a.m. EST through 201 p.m. EST on the 5th. It crested at 10.65 feet at 1245 p.m. EST. Event precipitation totals included 1.52 inches in Hockessin, 1.38 inches in Newark, 1.36 inches in Newport and 1.34 inches at the New Castle County Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503023.